MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 05/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
A perforation and pericardial effusion (pe) occurred.During a watchman left atrial appendage occlusion procedure, a versacross connect access solution kit was selected for use.The venous access was obtained in the right femoral vein and a non-boston scientific 6 fr.Sheath was inserted.The versacross rf wire was inserted and advanced to the superior vena cava (svc), and during advancement, the versacross rf wire initially tried to track into the right hepatic vein but was successfully advanced to the svc.Then, non-boston scientific 6 fr.Sheath was exchanged, the tip of the verscacross rf wire was retracted into the versacross dilator and a drop down to the fossa ovalis was performed.Once the desired puncture location was obtained, the transseptal crossing was completed.The versacross rf wire was then advanced blindly into the left atrium.Once the rf coil of the wire was located, it was found to be in the wall of the left atrial appendage, with the pigtail tip partially distorted in shape.The sheath and dilator were then advanced across the septum, followed by the dilator being removed.A non-boston scientific 6 fr pigtail catheter was then inserted over the versacross rf wire and advanced into the left atrium appendage (laa).A left atrial pressure was measured and recorded and an appendogram was performed in the rao/cau view, when the physician noted a pericardial effusion on transesophageal echocardiography (tee).Also, minimal drop in blood pressure was note, but did not required intervention.A 31 mm watchman flx device was opened and inserted/deployed and released as it passed criteria to help slow blood loss into the pericardial space.Thus, the patient's chest was quickly prepped and using a pericardiocentesis tray, the pericardial space was accessed and approximately 600 cc of bright red fluid surrounding the heart was aspirated.Heparin was also reversed using protamine sulfate and the laa appendage was seen to begin clotting behind the watchman device.The patient was then transferred to the recovery unit for further monitoring, but they fully recovered and was discharged.The device is not expected to be returned for analysis (disposed).Prior to the procedure, no pe was noted.The patient was not on warfarin or any antiplatelet drugs during the procedure.There was no difficulty visualizing the versacross rf wire on tee or fluoroscopy prior to or immediately following the puncture.In the physician's opinion, the versacross rf wire was advanced into the left atrial appendage, puncturing the appendage wall leading to a pericardial effusion.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19523370
Report Number2124215-2024-35957
Device Sequence Number17649908
Product Code DXF
UDI-Device Identifier00685447012597
UDI-Public00685447012597
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Initial Report FDA Received Date06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age73 YR
Patient SexFemale
Patient RaceWhite